Topic: Bottle 'o Tamoxifen

Forum: Hormonal Therapy - Before, During, and After — This is a safe place to share your experiences of others considering or on hormonal treatment.

Posted on: Nov 26, 2007 01:02PM - edited Nov 15, 2017 11:59AM by moderators

Posted on: Nov 26, 2007 01:02PM - edited Nov 15, 2017 11:59AM by moderators

ashaby wrote:

Dear All, (and Layne are you there?)

Got my Tamox today and will start in a week. Where are my tamoxi pals? It says weight loss for one of the side effects. Now that's a good thing. Basha

Edited by Mods to add content from the main Breastcancer.org site's section on Tamoxifen in Pill Form (Brand Name: Nolvadex): Benefits, Side Effects and More

Dx 4/4/2007, DCIS, 6cm+, Stage 0, Grade 2, 0/0 nodes, ER+/PR-, HER2-
Log in to post a reply

Page 8 of 3,071 (30,705 results)

Log in to post a reply

Dec 3, 2007 02:10PM JapanLynn wrote:

Good morning, ladies--

I've now been on tamox. for a month.  Night sweats are increasing, and yesterday I noticed more hot flushes (rather than flashes) during the day.  The weather has turned a little cooler here, and I tried turning on the heat at school...immediately I was dying, but when I turn it off I'm cold.  Oh, well...if this is as bad as it gets, I can't complain.  I like the idea of having a change of clothes under the pillow...sounds like a plan!

I'm taking a calcium/magnesium supplement twice a day, as per my onc.  Also, glucosamine chondroitin for joints--it helps with the pain.  Still waiting to hear from my onc. on whether to continue the prozac--from what I've been reading on this board and elsewhere, most drs. say don't take prozac and tamox., but some say it doesn't matter. 

Re: paper fans--they're all the rage here in Japan, and have been for thousands of years.  I fit right in to the local culture. :-)

Take care...Lynn

Dx 7/30/2007, IDC, 1cm, Stage IA, Grade 2, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 03:31PM Harley44 wrote:

karol,

I see we both were dx'd in March 2007.  Must be a popular month!


I agree.  I don't want to have thinning bones, but I will do anything I have to do to prevent recurrence.   bc really stinks!

Harley

Log in to post a reply

Dec 3, 2007 03:55PM MtnMama wrote:

I started my Tamoxifen the Sunday after Turkey Day (I figured I didn't want to spoil it with side effects) ... but none have appeared yet!  *knock knock*

I had hot flashes post chemo until about a month ago, and I've had joint pain since about a month post chemo, so I can't attribute the joint pain to the Tamoxifen (but boy do I feel like an old lady getting in and out of the car!)  If the hot flashes return I guess I know what they're due to.  I sure hope they don't though!

I took Benedryl to help me sleep through chemo hot flashes (on advice of my onc).  Worked great!

Dx 4/2/2007, IDC, 1cm, Stage I, Grade 3, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 04:19PM jacki45 wrote:

Hi Jackie (from England !)

My first symptoms were nausea and extreme fatigue. But they went after a couple of weeks. The joint pain, forgetfulness, lack of concentration, and the occasional hot flush came later. Had a couple of night sweats but they went - thank goodness. Everyone's different so don't worry! There's some side-effects I haven't had. Would have liked to have passed by the weight gain, but hey-ho!!

I'm from Surrey. Where are you?

Hi to everyone else. I lived in the US for 12 years and went to college and got my teaching degree while I was there.

Anyway, off to take that lovely little white pill we're all so fond of....

Jacki xx

Log in to post a reply

Dec 3, 2007 04:21PM QueenSansaStark wrote:

Hi there! I'm hopping aboard the Tamoxifen Train! I started mine in the first week of November.

I don't know whether to attribute my side effects to chemopause (I'm 44 and this is likely it for my periods) or the Tamox. I get hot flashes, have been a bit stiff and creaky in my joints, and I'm also wearing my "cranky pants" a lot more these days. And I am gaining weight in the stomach area.

However, all this is a small price to pay for the cancer not recurring. I'm hoping an exercise program will get me back in shape and feeling more energetic.

There are two means of refuge from the miseries of life: music and cats. - Albert Schweitzer Dx 2/1/2007, IDC, 2cm, Stage IIB, Grade 2, 3/25 nodes, ER+/PR+, HER2- Surgery 2/26/2007 Lumpectomy: Right; Lymph node removal: Right, Underarm/Axillary Hormonal Therapy 11/1/2007 Radiation Therapy Breast, Lymph nodes Chemotherapy Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Taxotere (docetaxel)
Log in to post a reply

Dec 3, 2007 05:33PM dash wrote:

2 weeks after starting, I had insomnia for a week--no sleep whatsoever--just stayed up all night. I started taking melatonin and an ativan about an hour before the tamox and that fixed it. Other than that, The first 2 bottles went amazingly well with only mild hot flashes and leg bone achiness.  Into the 3rd bottle, I started headaches, heavy fatigue and some nausea because of reflux, I think. Oh and easy tears and crankiness and lots of short term memory loss. Sigh. I'm going to  *try* to continue on at least 8 months even with these symptoms. My onc said the problems may resolve by 6-8 months.

*crossing fingers* 

Lots of people talk to animals...Not very many listen, though...That's the problem. ~The Tao of Pooh
Log in to post a reply

Dec 3, 2007 05:51PM jackiebrown wrote:

Hi Jacki (from Surrey), I'm in London so not too far! Thanks for the description of your symptoms, glad to hear the fatigue doesn't necessarily persist.

How long does the sleeplessness last? I thought it would resolve after a few days if only out of sheer exhaustion, but so far I seem to be functioning on just a few hours a night and unable to sleep more. I could take an ambien but was on it on and off throughout chemo and am worried about never being able to sleep without it. Any other ideas for getting a regular good nights sleep?

Tnx !!
xx Jackie

Dx 5/29/2007, IDC, 2cm, Stage IIA, Grade 3, 2/8 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 06:14PM ShannonM wrote:

Hello ladies....I've been on tamoxifen for almost 8 months and I did not have to have chemo....just lumpectomy and radiation.  I do have hot flashes but they seem to be less frequent these past couple of months.  I put off even starting the tamox because my mom had such terrible joint pain from taking it several years ago...she had a limp for the last 2 years on it!  (She also had only lump and radiation.)  She has been just fine since stopping it.  So the thought of the joint pain has really worried me, but so far so good!  Not sure if age is a factor, she was 58 at diagnosis, I was 38.  I do feel like I've had some memory problems which my onc says is not from the tamoxifen, he says it's from going through this whole ordeal but who knows?!  All in all, I've been pleasantly surprised with the minimal side effects I've had and hope those little pills are doing their job!!   

Log in to post a reply

Dec 3, 2007 06:30PM MtnMama wrote:

Has anyone found the time of day taken has any bearing on side effects?  I've been taking them in the a.m. with my vitamins and Prilosec.  No insomnia thus far, but I'm only in week two.

Dx 4/2/2007, IDC, 1cm, Stage I, Grade 3, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Dec 3, 2007 06:59PM Sandraj wrote:

Hi Everyone,

  I started tamoxifen the first time in March and after 6 weeks developed radiation recall and had to stop it.  I started back on it about 5 weeks ago. The worst thing so far are the hot flashes. I also think it makes you tired. Otherwise, no problems. So I guess I'll be on the train with you guy for a long while.

Sandra

Page 8 of 3,071 (30,705 results)

Scroll to top button